MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Model Number M003C1715ST0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report prefers to excelsior xt-17 flex straight 150cm.(this is 2 of 2 reports) the subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during stent implantation aneurysm embolization case, a big resistance was encountered when delivering the stent through the microcatheter (subject device) and the stent was hard to be advanced.Finally, when it reached to the tip of the subject microcatheter, the resistance became bigger and only the tip of the stent could be deployed.Therefore, the stent and the subject microcatheter were withdrawn together.It was observed that the segment at the subject microcatheter near the tail of the stent was fractured.The stent and subject microcatheter were replaced with other products to complete the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject catheter was returned with an atlas stent device.During analysis, the catheter shaft was seen to be broken and kinked from the catheter tip.The catheter tip was seen to be flatted and the catheter distal shaft stretched.On advancing the mandrel through the catheter, strong resistance was met.The catheter hub was seen to have burrs which were within interim specification.The reported complaint was confirmed based on analysis of the returned product.The subject catheter device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the subject catheter device was prepared for use as per the directions for use and no damage was noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/prior to use on the patient.Also, continuous flush was set up and maintained throughout the clinical procedure.As, this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited the as reported codes: 'catheter shaft broken/fractured during use' and 'catheter friction' and as analyzed codes: 'catheter shaft kinked/bent', 'catheter shaft broken/fractured during use', 'catheter tip flat/crushed', 'catheter shaft stretched' and 'catheter friction' will be assigned procedural factors.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-17 FLEX STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16448923
Report Number3008881809-2023-00092
Device Sequence Number17496913
Product Code DQY
UDI-Device Identifier07613252714903
UDI-Public07613252714903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Model NumberM003C1715ST0
Device Catalogue NumberM003C1715ST0
Device Lot Number23821098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON10 MICROCATHETER; GUIDING CATHETER ( ENVOY DA); NEUROFORM ATLAS STENT (STRYKER)
Patient Age57 YR
Patient SexMale
Patient RaceAsian